MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Catalog Number 960783
Medical Device Problem Codes Fracture (1260); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the femur stem failed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - stem failure femur.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found the sigma fem adapter neutral bolt broken at the threaded portion.Upon investigation, characteristic of a high cycle low stress fatigue kind of fracture was identified on the fracture surface.Fractured fragment was not returned for evaluation.Fracture patterns can be observed on page 1 and 2 of the next attachment (pal ¿ (b)(4) - photos taken by (b)(6) - (b)(6) 2024 (2)).No additional damage was observed on device surface.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the sigma fem adapter neutral bolt would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - a manufacturing record evaluation was performed for the finished device j3187a number, and no non-conformances /manufacturing irregularities were identified.Corrected h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there a surgical delay? what is the duration of the delay? no b.Were there any adverse consequence/s that affected the patient because of the reported event? no c.Is/are the product/s available for return? yes or no? yes d.Was there any revision surgery that occurred? if yes, please provide the details.Yes, s-rom hinge knee with sleeve & stem femoral and tibial with sleeve and stem e.What is the affected side involved in this event? left f.Please clarify the correct defective device(s) as the event description indicates stem, but a sleeve was reported.Kindly explain the specific defect of the devices.The thread of the +/- bolt has broken, please see the implants.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received: let me just be clear that the main problem in this case is the fractured 0mm screw 960783 (j3187a).The 7deg adapter 960782 is automatically connected to this screw.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: as i was live accompanying the surgery the surgeon could spot the broken screw inside the knee and pointed it out to me.
 
Additional Manufacturer Narrative
Product complaint(b)(4) investigation summary : according to the information received, "stem failure femur".¿the product was not returned to depuy synthes, however photos were provided for review.See attachment (re pcf (b)(4) kantonsspital olten).The x-ray investigation revealed a separation between the femoral component and the sigma fem adapter neutral bolt, suggesting a device malfunction.However, it is not possible to fully confirm a fracture of the device with the provided evidence due to the photo quality.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sigma fem adapter neutral bolt would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device j3187a number, and no non-conformances /manufacturing irregularities were identified.

Brand Name
SIGMA FEM ADAPTER NEUTRAL BOLT
Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18705777
Report Number1818910-2024-03257
Device Sequence Number14888241
Product Code JWH
UDI-Device Identifier10603295233930
UDI-Public10603295233930
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K060515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/14/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number960783
Device Lot NumberJ3187A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/06/2024
04/10/2024
04/29/2024
05/03/2024
05/08/2024
05/31/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date03/21/2024
04/16/2024
04/30/2024
05/06/2024
05/13/2024
06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 3.; MBT REVISION CEM TIB TRAY SZ 3.; MBT TRAY SLEEVE POR M/L 37MM.; PFC SIGMA FEM POST AUG SZ3 4MM.; PFC*SIGMA DI AUG12MMCO,SZ3LEFT.; PFC*SIGMA TC3 FEM LEFT SZ3.; PFC*SIGMA/OV/DOME PAT 3PEG,38.; SIGMA FEM ADAPTER 7 DEGREE.; TC3 RP TIBIAL INSERT S3,25.0.; UNIVERSAL FEM SLV FUL POR 46MM.; UNIVERSAL FEM SLV FUL POR 46MM.; UNIVERSAL STEM 75X14MM FLUTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale